Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 127, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 26, 2005, 1:51 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2005, 1:51 PM CDT (18:51 UTC)
- Expired
- Sep 27, 2005, 7:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 261901
FFWSJU
PRC127-262030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
251 PM AST MON SEP 26 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
* UNTIL 430 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO PIEDRAS IN SAN JUAN
* AT 242 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE ABOVE FLOOD STAGE AT RIO PIEDRAS NEAR HATO REY AND WAS
APPROACHING FLOOD STAGE AND THE RIO PIEDRAS AT EL SENORIAL GAGE.
EARLY RAINFALL IS MAKING ITS WAY DOWN STREAM RAPIDLY.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED MUNICIPALITY. ALTHOUGH RAINFALL
HAS DIMINISHED ACROSS THE WARNING AREA...RAINFALL WHICH OCCURRED
EARLIER WILL PRODUCE FLASH FLOODING DOWNSTREAM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1848 6605 1839 6603 1839 6608 1848 6607
$$
ETWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 10:29 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 26, 10:29 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1129 AM AST MON SEP 26 2005 .DISCUSSION... IN GENERAL NOT MANY CHANGES REQUIRED IN FORECAST PACKAGE. HAVE MADE A FEW ADJUSTMENTS TO MARINE SYNOPSIS. LARGE NORTHERLY SWELLS WILL ARRIVE TOMORROW ARE THE RESULT OF REMNANTS OF HURRICANE PHILIPE APPROXIMALLY 32N 54W. 07 && .PREV DISCUSSION... SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE STRETCHES FROM ABOUT 200 MILES NORTH OF PUERTO RICO TO THE COASTAL WATERS OF GEORGIA AND SOUTH CAROLINA. A STRONG LOW PRESSURE IS LOCATED OVER CENTRAL CUBA AND NEAR 15 NORTH 50 WEST. WINDS AROUND THE LATTER LOW APPROACH 50 TO 60 KNOTS ON THE EAST AND WEST FLANKS. THIS LOW PRESSURE WILL DIVIDE INTO CELLS WHICH WILL ROTATE AROUND EACH OTHER WHILE MOVING WEST AND FINALLY CROSS PUERTO RICO AS A TROUGH ON FRIDAY. LOW PRESSURE WILL THEN MOVE SOUTH AND BE REPLACED BY HIGH PRESSURE FROM THE NORTHWEST. AT MID LEVELS...A RIDGE OF HIGH PRESSURE STRETCHES FROM THE COAST OF SOUTH CAROLINA TO THE LEEWARD ISLANDS. STRONG LOW PRESSURE HOVERS JUST NORTHEAST OF 30 NORTH 60 WEST. A TROUGH OF LOW PRESSURE NEAR 15 NORTH 51 WEST WILL MOVE ACROSS PUERTO RICO THURSDAY NIGHT AND FRIDAY...FOLLOWED BY HIGH PRESSURE THAT BUILDS IN FROM THE NORTHEAST. AT LOWER LEVELS...LOW PRESSURE NEAR 32 NORTH 55 WEST WILL MOVE NORTHEAST AFTER TUESDAY. HIGH PRESSURE WILL BUILD IN BETWEEN 20 AND 30 NORTH NORTH OF PUERTO RICO THROUGH THURSDAY...BUT THE EAST-WEST RIDGE WILL SHIFT NORTH FRIDAY ALLOWING A TROPICAL WAVE CURRENTLY NEAR 39 WEST TO MOVE OVER PUERTO RICO ON FRIDAY. DISCUSSION...MOISTURE REMAINED FAIRLY ABUNDANT IN THE 00Z SOUNDING WITH PRECIPITABLE WATER COMING IN JUST BELOW 2 INCHES AT 1.96. WINDS FOR THE FIRST TIME IN QUITE A WHILE WERE EASTERLY...AT THE MOMENT... UP THROUGH 33 THOUSAND FEET. THE TROPICAL WAVE NEAR 39 WEST APPEARS TO HAVE WAITED FOR THE LOW PRESSURE TO CATCH UP AND THEY WILL MOVE EASTWARD NOW WITH THE LOW AT THE HEAD AT ABOUT 10-15 KNOTS. UNTIL WEDNESDAY WINDS ARE EXPECTED TO REMAIN GENERALLY EAST SOUTHEAST... BUT WITH THE APPROACH OF THE WAVE...LOCAL WINDS ARE SUPPOSED TO SWITCH ABRUPTLY TO THE NORTHEAST UNTIL THURSDAY NIGHT. WHEN THEY DO WE WILL LOOK FOR SLIGHTLY COOLER TEMPERATURES ON THE NORTH COAST. UNTIL THAT TIME IT LOOKS LIKE THERE IS ENOUGH MOISTURE FROM THE CONVERGENCE ZONE OF THE LOW PRESSURE TO THE NORTH AND ALSO IN ANOTHER BAND JUST NORTH OF PUERTO RICO TO KEEP THUNDERSTORM ACTIVITY IN THE INTERIOR EACH DAY. MODELS HOLD 85 PLUS PERCENT RELATIVE HUMIDITY AT 850 MB OVER THE LEEWARD ISLANDS FROM TUESDAY UNTIL THURSDAY NIGHT WHEN THE MODEL MOVES IT IN AND ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS. THE MOISTURE IS FOLLOWED BY A RELATIVELY DRY ATMOSPHERE ON SUNDAY. SOME CONFIDENCE IS BEING GARNERED BY THE MODELS INSISTENCE ON THE WAVE AND THE MOISTURE ACCOMPANYING IT THURSDAY NIGHT THROUGH SATURDAY...AND WOULD EXPECT THE BEST ACTIVITY DURING THIS PERIOD. ACTIVITY RETURNS TO NORMAL AFTER THEN...WHICH MEANS CONTINUED AFTERNOON THUNDERSTORMS IN THE INTERIOR EACH DAY. THE ONLY REAL UNCERTAINTY AT THE MOMENT IS WHETHER THE LOW PRESSURE AT THE HEAD OF THE WAVE WILL DEVELOP INTO A TROPICAL CYCLONE SOMETIME DURING ITS APPROACH TO THE ISLANDS HERE. MODELS HAVE HINTED AT THIS IN PREVIOUS RUNS BUT HAVE DROPPED BACK ON THIS ONE...THE NEXT RUN MAY FLOP THE OTHER WAY. AT THE MOMENT THERE APPEARS TO BE TOO MUCH UPPER LEVEL SHEAR FOR THE LOW TO DEVELOP. WINDS AROUND THE FLANKS OF THE UPPER LEVEL LOW AHEAD OF THE WAVE ARE IN EXCESS OF 50 KNOTS...BUT MAXIMUM WINDS AT 250 MB IN THE VICINITY OF THE WAVE DROP OFF SHARPLY BEGINNING WEDNESDAY SO THE POTENTIAL FOR DEVELOPMENT SHOULD BE BETTER. IF IT DOES NOT DEVELOP IT WOULD ALLOW A LITTLE BETTER CONVECTIVE ACTIVITY IN OUR AREA. MARINE...SEAS REMAIN RELATIVELY TRANQUIL IN THE ATLANTIC AT 3 TO 4 FEET UNTIL TOMORROW. THEN SWELL FROM A DISTANT LOW PACKING STORM FORCE WINDS WILL BEGIN ARRIVING FROM THE NORTH NORTHEAST. WAVE WATCH III IS FORECASTING SEAS TO 6 FEET WITH PERIODS OF UP TO 11 SECONDS BEGINNING IN THE AFTERNOON TUESDAY.SOME SEAS MAY ALSO COME IN FROM THE EAST WITH INCREASING WINDS...SO 5 TO 6 FEET SHOULD BE POSSIBLE IN ATLANTIC WATERS. CARIBBEAN WATERS ON THE OTHER HAND WILL ROUGHEN UNSTEADILY THROUGH THE END OF THE MONTH AND SEAS WILL ATTAIN 4 TO 5 FEET BY THEN. AVIATION...SOME ASH AND/OR STEAM WAS VISIBLE MOVING WEST NORTHWEST AWAY FROM MONTSERRAT IN THE VISIBLE IMAGERY YESTERDAY. THIS WILL MOVE OVER THE VIRGIN ISLANDS IN A VERY DIFFUSE PLUME...THAT MAY ONLY BE DETECTABLE IN A SLIGHT HAZINESS IN THE AREA. AT THIS TIME TRAJECTORIES FORECAST SHOULD NOT TAKE THE PLUME OVER PUERTO RICO. NEVERTHELESS PILOTS WILL FIND CONSIDERABLE THUNDERSTORM ACTIVITY GROWING ACROSS PUERTO RICO DURING THE AFTERNOON WHICH WILL LIKELY REQUIRE SOME CIRCUMNAVIGATION. HYDROLOGY...MOISTURE WILL BE SUFFICIENT TODAY FOR ANOTHER ROUND OF URBAN AND SMALL STREAM FLOODING ON THE ISLAND OF PUERTO RICO...SOME RISING RIVERS MAY BE A PROBLEM AS WELL DEPENDING ON EXACTLY HOW THE CONVECTION FORMS. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 89 78 / 40 40 40 60 STT 88 79 88 79 / 30 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 07
Hazardous weather outlook, Sep 26, 5:30 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON SEP 26 2005 PRZ001>013-AMZ710>750-271030- 630 AM AST MON SEP 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE HAS MOVED ACROSS THE CARIBBEAN WATERS SOUTH OF OUR LOCAL REGION AND NOW IS LOCATED SOUTH OF THE HISPANIOLA. LINGERING MOISTURE ASSOCIATED TO THIS WAVE WILL COMBINE WILL DIURNAL AND LOCAL TERRAIN EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY RAINFALL...MAINLY ACROSS THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. AS A RESULT SOME MINOR LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-271030- 630 AM AST MON SEP 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE HAS MOVED ACROSS THE CARIBBEAN WATERS SOUTH OF OUR LOCAL REGION AND NOW IS LOCATED SOUTH OF THE HISPANIOLA. LINGERING MOISTURE ASSOCIATED TO THIS WAVE WILL COMBINE WILL DIURNAL AND LOCAL TERRAIN EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY RAINFALL...MAINLY ACROSS PARTS OF THE ISLANDS. HOWEVER...NO SIGNIFICANT FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:36 PM CDT | Flash Flood Warning | JSJ | 17 hr | |
| Sep 26, 4:18 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.